Alert archive / Florida / Red Flag Warnings in 2008

Red Flag Warning 86, NWS Mobile, AL

December 2, 2008

NWS Mobile, AL issued this red flag warning at Dec 2, 2008, 5:49 AM EST. It took effect at Dec 2, 2008, 1:00 PM EST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 2, 2008, 5:49 AM EST (10:49 UTC)
In effect from
Dec 2, 2008, 1:00 PM EST
Expired
Dec 2, 2008, 6:00 PM EST
In force
5 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMOB 021049
RFWMOB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MOBILE AL
449 AM CST TUE DEC 2 2008

...A RED FLAG WARNING HAS BEEN ISSUED FOR THIS AFTERNOON ACROSS THE
INLAND AREAS OF THE WESTERN FLORIDA PANHANDLE FOR THE POTENTIAL OF 
5 HOURS OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT...

.AFTERNOON RELATIVE HUMIDITIES ARE EXPECTED TO FALL BELOW 35 PERCENT
FOR ABOUT 5 HOURS THIS AFTERNOON ACROSS THE INLAND AREAS OF THE
WESTERN FLORIDA PANHANDLE. WINDS WILL BE LIGHTER TODAY AS HIGH
PRESSURE SETTLES IN FROM THE WEST.

FLZ001-003-005-022300-
/O.UPG.KMOB.FW.A.0073.081202T1800Z-081202T2300Z/
/O.NEW.KMOB.FW.W.0086.081202T1800Z-081202T2300Z/
INLAND ESCAMBIA-INLAND SANTA ROSA-INLAND OKALOOSA-
449 AM CST TUE DEC 2 2008

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM CST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM CST THIS
AFTERNOON. 

AFTERNOON RELATIVE HUMIDITIES ARE EXPECTED TO FALL BELOW 35 PERCENT
FOR ABOUT 5 HOURS THIS AFTERNOON ACROSS THE INLAND AREAS OF THE
WESTERN FLORIDA PANHANDLE. WINDS WILL BE LIGHTER TODAY AS HIGH
PRESSURE SETTLES IN FROM THE WEST.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE
HUMIDITY TODAY WILL CREATE DANGEROUS FIRE GROWTH POTENTIAL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Dec 2, 4:28 AM EST, 1 hour 21 minutes earlier.

Area forecast discussion, Dec 2, 4:28 AM EST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
328 AM CST TUE DEC 2 2008

.SHORT TERM (TODAY AND TONIGHT)...HIGH PRESSURE WILL DOMINATE THE
FORECAST TODAY AS IT MOVES EAST ACROSS THE CENTRAL GULF COAST. THIS
WILL LEAD TO CLEAR SKIES AND MUCH LIGHTER WINDS THAT YESTERDAY.
HOWEVER TEMPERATURES WILL REMAIN ON COOL SIDE WITH HIGHS ONLY
REACHING THE LOW TO MID 50S. HIGH PRESSURE WILL SLIDE EAST OF THE
AREA TONIGHT ALLOWING A LIGHT SOUTHERLY FLOW TO RETURN. THIS WILL
KEEP TEMPERATURES A LITTLE WARMER THAT THE LAST FEW NIGHTS. A FEW
AREAS OVER THE INTERIOR WILL AGAIN DROP TO NEAR FREEZING BUT COASTAL
AREAS WILL BOTTOM OUT IN THE UPPER 30S TO NEAR 40. /13

.LONG TERM (WEDNESDAY THROUGH NEXT TUESDAY)...NO CHANGES TO THE
PREVIOUS FORECAST FOR WEDNESDAY.  FOR THURSDAY...THE 00Z GFS TRENDED
SLOWER WITH THE SOUTHEAST PROGRESSION OF THE FRONT AND MORE INLINE
WITH THE ECMWF.  WE SLOWED DOWN THE PROGRESSION ABOUT 6 HOURS
RESULTING IN HIGHER POPS OVER THE INLAND COUNTIES FOR THURSDAY (WE
ALSO RAISED THE POPS INLAND GIVEN BETTER CONTINUITY AMONGST THE
VARIOUS GUIDANCE MEMBERS).  WE KEEP A SLIGHT CHANCE OF THUNDER GOING
FOR THURSDAY...ALTHOUGH HONESTLY IT LOOKS TO BE MORE RAIN THAN
THUNDER EVEN THOUGH THERE IS SOME ELEVATED INSTABILITY.  FOR THE
WEEKEND WE KEEP IT DRY AS HIGH PRESSURE BUILDS ACROSS IN THE WAKE OF
THE FRONT (AND THE MEDIUM RANGE GUIDANCE IS IN CLOSE AGREEMENT WITH
THAT).  BEYOND SUNDAY...THE NEXT SHOT AT RAIN APPEARS TO COME AROUND
TUESDAY WHEN ANOTHER COLD FRONT MOVES IN FROM THE NORTHWEST.  THE
LATEST 00Z ECMWF IS A LITTLE STRONGER WITH A SURFACE LOW OVER
SOUTHEAST LOUISIANA 00Z NEXT WEDNESDAY AND HITS THE QPF VALUES A
LITTLE HARDER WITH DEEPER CONVECTION EAST OF THE LOW AT THAT TIME
OVER OUR AREA.  FOR NOW...WE WILL INCREASE POPS FOR TUESDAY AND
ADJUST AS WE GET CLOSER.  /05

&&

.MARINE...MODERATE NORTHWEST FLOW WILL CONTINUE TO WEAKEN THROUGH
THIS MORNING AS HIGH PRESSURE BUILDS ACROSS THE REGION. A LIGHT
SOUTHERLY FLOW WILL RETURN TO THE MARINE AREA TONIGHT AS HIGH
PRESSURE SHIFTS EAST AND LOW PRESSURE DEVELOPS ACROSS THE PLAINS.
THIS LOW PRESSURE SYSTEM WILL MOVE NORTHEAST THROUGH MID
WEEK...SENDING A COLD FRONT ACROSS THE MARINE AREA ON THURSDAY. THE
LIGHT TO MODERATE ONSHORE FLOW IN ADVANCE OF THE FRONT WILL BECOME A
STRONG OFFSHORE FLOW IN THE WAKE OF THE FRONT BY THE END OF THE
WEEK. /13

&&

.FIRE WEATHER...THE PRIMARY FORECAST PROBLEM FOR TODAY IS ON THE
FIRE DESK...THAT BEING HOW LOW THE RH WILL GO.  WINDS WILL BE
LIGHTER TODAY GIVEN THE CLOSER PROXIMITY OF THE SURFACE RIDGE TO THE
WEST.  HOWEVER...QUESTION IS...HOW FAR DOWN WILL THE LOWER DEWPOINTS
MIX TODAY AND IS GUIDANCE LOW ENOUGH?  RIGHT NOW, WITH COOL TEMPS IN
THE 50S, IT APPEARS THE DURATION FOR LOW RH WILL BE MARGINAL OVER
THE WESTERN FLORIDA PANHANDLE FOR A RED FLAG WARNING (2-3 HOURS
BELOW 35 PERCENT OVER THE INLAND AREAS).  WE WILL HAVE TO LOOK AT
MORE DATA OVER THE NEXT COUPLE OF HOURS BEFORE MAKING A DECISION ON
WHETHER OR NOT TO UPGRADE THE FIRE WEATHER WATCH TO A RED FLAG
WARNING ON THE MORNING PACKAGE.  /05

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      55  37  68  53 /  00  00  05  20
PENSACOLA   55  38  65  52 /  00  00  05  10
DESTIN      54  41  62  54 /  00  00  05  10
EVERGREEN   51  29  66  47 /  00  00  05  20
WAYNESBORO  53  32  68  49 /  00  00  05  50
CAMDEN      51  30  64  46 /  00  00  05  30

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...FIRE WEATHER WATCH FROM NOON TODAY TO 5 PM TODAY FOR THE
     FOLLOWING ZONES: INLAND ESCAMBIA...INLAND OKALOOSA...AND
     INLAND SANTA ROSA.
MS...NONE.
GM...NONE.

&&

13/CULLEN
05/GARMON
Hazardous weather outlook, Dec 1, 6:00 AM EST, 23 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
500 AM CST MON DEC 1 2008

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-021100-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
500 AM CST MON DEC 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA
PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

STRONG WINDS OF 20 TO 30 KNOTS WILL AFFECT THE GULF COASTAL WATERS
OF ALABAMA AND NORTHWEST FLORIDA THROUGH TONIGHT. THESE STRONG WINDS
WILL POSE A HAZARD TO MARINE INTERESTS OPERATING SMALL CRAFT.

THERE IS AN INCREASED RISK OF WILDFIRES ACROSS THE WESTERN FLORIDA
PANHANDLE TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ANOTHER COLD FRONT IS FORECAST TO MOVE EAST ACROSS THE CENTRAL GULF
COAST REGION ON THURSDAY. VERY LITTLE IF ANY THUNDERSTORM ACTIVITY
IS EXPECTED WITH THE FRONT ON THURSDAY...AND THE SEVERE WEATHER
POTENTIAL IS CONSIDERED TO BE LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL FOR
SEVERE WEATHER OPERATIONS IS NOT EXPECTED.

Nearby

Red Flag Warnings in Florida, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.